Question 21 0 out of 1 points A male patient has been brought to the emergency

Question 21 0 out of 1 points a male patient has been

This preview shows page 7 - 9 out of 10 pages.

Question 21 0 out of 1 points A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to Selected Answer: Correct Answer: A. avoid the small veins in the dorsum of the hand or the wrist. Response Feedback: When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed or diluted with other solutions or drugs, either in the syringe or in intravenous solutions. Question 22 1 out of 1 points A nurse works in a sleep disorder clinic and is responsible for administering medications to the patients. Which of the following patients would be most likely to receive zaleplon (Sonata)? Selected Answer: Correct Answer: A. A 35yearold man who is having difficulty falling asleep, but once asleep can stay asleep Response Feedback: The nurse will most likely administer the zaleplon to the 35yearold man who is having difficulty falling asleep, but once asleep can stay asleep. Zolpidem would most likely be administered to the 20yearold who will take a sleep aid only once a week. Eszopiclone (Lunesta) will be given to the 52yearold woman who needs to fall asleep quickly and has trouble staying asleep. The 46yearold man will likely receive trazodone (Desyrel). This drug is given as a sleep aid for a patient who is taking an antidepressant. Question 23 1 out of 1 points A nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine? Selected Answer: Correct Answer: D. A client who has type 1 diabetes and who practices poor glycemic control Response
Image of page 7
Feedback: The use of olanzapine creates a significant risk of hyperglycemia. This is of particular concern in patients and clients who have diabetes mellitus. Smoking affects the pharmacodynamics of olanzapine, but this is less likely to result in serious adverse effects. Obesity, low BMI, and recent antibiotic use are not associated with a significantly increased risk of adverse effects. Question 24 1 out of 1 points Which of the following would be an expected outcome in a patient who has been given atropine during a medical emergency? Selected Answer: Correct Answer: D. Restoration of normal sinus rhythm Response Feedback: Atropine is used to help restore normal sinus rhythm in emergency situations, such as symptomatic bradycardia, pulseless electrical activity, ventricular asystole, or cardiopulmonary resuscitation. It does not resolve acidbased imbalances or decreased level of consciousness and atropine increases, rather than decreases, blood pressure.
Image of page 8
Image of page 9

You've reached the end of your free preview.

Want to read all 10 pages?

  • Fall '13
  • Correct Answer, Morphine, Benzodiazepine

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture